• Log in or sign up for an account here: https://www.sythe.org/login

Codeine Addiction

Status
Not open for further replies.
Joined
Jan 21, 2007
Sythe Gold
64
Messages
1,521
Location
Land Down Under
At the moment i have been having cold a flu tablets with 9mg each per tablet, i have been having two morning two afternoon =36mg a day of codeine. How many days is it safe to use without addiction. Just thought i would put the question out there to any old opiate users
 
36mg a day shouldn't be an issue so long as it isn't for a prolonged period of time. I was prescribed 30mg which I took 6 times a day for 14 days without any major issues.
 
Member of the Month Winner
Sythe's 10th Anniversary
As long as you don't stimulate a psychological addiction you should be fine. Physical addictions can be broken, but if your mind gains comfort in taking it, you'll want to keep taking it even if you don't have physical symptoms.

So basically you should be fine as long as you don't abuse it for a cheap high.
 
St. Patrick's Day 2013
Two Factor Authentication User
Easter 2013
Heidy
Homosex
Pizza Muncher
Do you actualy have a cold/flu?
If so then taking them until your cold/flu goes shouldn't be anything to worry about as it won't take long.
 
I wouldn't worry about getting addicted. You would have to take 3-4 tablets at once to feel the effects of the codeine. 36mg a day is fine. T3's contain 30mg codeine and people safely take one every 3-4 hours (120mg daily) without signs of addiction.
 
Read the label of the medicine, it should tell how much should be taken in a set period. If you don't have a cold then you shouldn't be taking it.

Also if you think you might become addicted to it then stop taking it.
 
OT: You should be fine if it's no longer then two weeks. I suggest getting off them asap it's not something that you want in your life.

Not something I tell many people but I struggled with opiates for about 2 years. I had a bad injury that I sustained while in the military and was prescribed oxy-codone to alleviate the pain. This how ever lead to my body needing them all the time as I became dependent upon them to mask the problem. As my body came more resistant to the effects I needed to take more and a higher dosage to continue on with alleviating the pain. Or so I had thought in my mind. I had no desire for the longest time to quit taking them and my doctor didn't care at the time he just kept prescribing me more with out any sign of concern. Finally last early September after meeting my significant other she showed her concern for what was going on and she brought it to my attention the first time anyone had shown even the slightest concern. I decide enough was enough and quit cold on my own I continued with Tylenol for a little bit to help me cope with the pain but I now realize that with exercise I can manage the pain just fine without pills.

I will never ever take them again.
 
im addicted to promethazine and dextromorphan. =D
 
why? im not addicted like a fiend. i just love the high it gives me. =)
 
Back to the OP.

Codeine isn't as bad of a drug as most people make it out to be. If you stick to low doses there will be no long term liver damage, and the risk of addiction is minimal. With that being said, I'll start describing to you symptoms of addiction, and what you'll want to do should they start setting in.

-Jitters. Mild shaking is normal in most people, but inability to sit still is a sign of a withdrawal.
-Headaches. Frequent headaches are signs of withdrawl.
-Drowsiness / lethargy / apathy - Acute apathy is usually tied to chemical deprivation.
-Cold sweats. This is rarer in short-term addicts, but it still known to happen. If you wake up in the night sweating and feverish, and the sickness has passed, it could be related to withdrawal.

Then of course there is always physical craving, but that's less common with opiates after mild, medical dosages.

Treatment for withdrawal includes physical activities, like basketball or swimming, coupled with cognitive activities like Sudoku puzzles or RuneScape. Keeping yourself busy is KEY to ignoring the symptoms of withdrawal.

If distraction isn't enough, weaning may be necessary. Try smaller doses (half the dosage every few days until you no longer crave). For short term addicts, weaning is not really needed, but can sometimes be useful if the addiction persists.

Above all else though, if you are showing signs of addiction, call your doctor. The may prescribe you placebos instead of painkillers to help with your recovery, but chances are they'll wean you off of it and advise you to stay busy.

Get well soon!
 
Status
Not open for further replies.
Runescape Gamblingrunescape gambling
Back
Top